Hail, Delta
- When
- August 18, 3:25 PM MST to 3:30 PM MST
- Where
- Delta County, Crawford
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.700, -107.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 18, 1:06 PM MST, 2 hours 19 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 206 PM MDT MON AUG 18 2003 SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... AN UPPER LEVEL LOW IS MOVING EAST AROUND 10KTS ALONG THE COLORADO AND WYOMING BORDER THIS AFTERNOON. A 40-50KT UPPER JET IS CUTTING ACROSS THE FORECAST AREA SOUTH OF THE LOW. GOOD PVA OVER THE AREA COMBINED WITH JET SUPPORT IS ALLOWING FOR SOME STRONG STORMS TO DEVELOP ACROSS THE AREA. DYNAMICS SUFFICIENTLY TIMED WITH MAX HEATING TO CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS WITH ISOLATED STRONG TO SEVERE STORMS INTO THE EARLY EVENING. ENOUGH STORM MOTION TO WHERE FLOODING SHOULD NOT BE MUCH OF A THREAT UNLESS SOME TRAINING OF CELLS OCCURS. NOT MUCH GOING ON IN UTAH THIS AFTERNOON AS DRIER AND MORE STABLE AIR SPREADS ACROSS THE AREA IN NORTHWEST FLOW BEHIND THE LOW. THIS TREND WILL CONTINUE AND WILL BRING AN END TO CONVECTION THIS EVENING ACROSS EASTERN UTAH AND NORTHWEST COLORADO. A VORTICITY LOBE SWINGING ACROSS THE AREA SHOULD KEEP ISOLATED NOCTURNAL THUNDERSTORMS GOING SOUTH OF INTERSTATE 70 IN WESTERN COLORADO OVERNIGHT. THE LOW WILL MOVE EAST OVER THE PLAINS TUESDAY WITH SUBSIDENT NORTHWEST FLOW SPREADING ACROSS THE FORECAST AREA. THIS SHOULD LIMIT CONVECTION TO A FEW ISOLATED SHOWERS OR THUNDERSTORMS SOUTH OF INTERSTATE 70 NEAR THE DIVIDE TUESDAY. WARMER 700MB TEMPERATURES ALONG WITH LESS CLOUDS AND A DRIER AIRMASS WILL BRING DAYTIME TEMPERATURES UP TO AROUND NORMAL. WILL TREND OVERNIGHT MIN TEMPERATURES DOWN A LITTLE TUESDAY NIGHT WITH STABLE AND DRIER CONDITIONS OVER THE AREA. LINDQUIST WEDNESDAY THROUGH SATURDAY... A RIDGE OF HIGH PRESSURE WILL APPROACH THE FOUR CORNERS FROM THE DESERT SOUTHWEST WEDNESDAY...THEN GRADUALLY SETTLE OVER EASTERN COLORADO FRIDAY AND SATURDAY AS AN UPPER LEVEL PACIFIC TROUGH MOVES INLAND ALONG THE WEST COAST. WEDNESDAY...A WEST-NORTHWEST FLOW WILL RESULT IN A DRY/STABLE AIR MASS ACROSS THE AREA. EXPECT ONLY ISOLATED MOUNTAIN CONVECTION ACROSS THE SOUTH. AN INCREASE IN MOISTURE THURSDAY WILL ALLOW FOR BETTER COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS. 700MB FLOW INCREASES FROM THE SOUTH FRIDAY WITH AN INDICATION OF DEEPER SUB-TROPICAL MOISTURE AFFECTING EASTERN UTAH AND WESTERN COLORADO. CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST HOWEVER...LOWER VALLEYS MAY GET INTO THE ACT. MEDIUM RANGE MODELS DIVERGE SATURDAY...WITH THE ECMWF BREAKING DOWN THE UPPER HIGH AND DRAGGING PACIFIC TROUGH ACROSS UTAH/NORTHERN COLORADO...WHILE THE GFS ABSORBS THE PACIFIC ENERGY WELL NORTH OF THE AREA...MAINTAINING UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL/SOUTHERN HIGH PLAINS. AT THIS TIME...WILL LEAN TOWARD DRIER/WARMER GFS SOLUTION. DJN.83 .SUNDAY-MONDAY...HIGH PRESSURE CENTER PUSHES A BIT EAST ON SUNDAY AND RETURNS OVER COLORADO MONDAY. APPARENT WEATHER REFLECTED REASONABLY WELL IN EXTENDED WITH TREND FOR SLIGHT REDUCTION IN DIURNAL PRECIPITATION. WITH RIDGE PROGGED EAST ON SUNDAY DROPPED TEMPERATURE SLIGHTLY WITH MONDAY MORE IN LINE WITH SATURDAY. DJC .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-191300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 403 PM MDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD BECOME SEVERE...WITH HAIL UP TO 1 INCH IN DIAMETER...AND STRONG DAMAGING WINDS. AREAS OF MOST CONCERN WILL BE SOUTHEAST ROUTT... EAGLE AND PITKIN COUNTY IN NORTH CENTRAL COLORADO. IN ADDITION... LOCALLY HEAVY RAIN CAN BE EXPECTED...CAUSING SUDDEN WATER RISES IN NORMALLY DRY CREEKS...SMALL STREAMS AND ARROYOS. STREET FLOODING... ALONG WITH MUD FLOWS AND ROCK SLIDES WILL BE POSSIBLE...ESPECIALLY IN STEEP TERRAIN...AND IN AREAS THAT HAVE BEEN BURNED BY RECENT WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE. THUNDERSTORMS WILL INCREASE TO SCATTERED THURSDAY THROUGH SATURDAY. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN...CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS SHOULD BE PREPARED FOR POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS OF STRONG WINDS...HAIL AND HEAVY RAINFALL. DJN/NL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375164.